MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 01/01/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.The literature is attached for additional information.
 
Event or Problem Description
Olympus reviewed the following literature titled " short and long outcomes of endoscopic bilateral metal stent placement for malignant hilar biliary obstruction: tertiary care oncology centre experience." literature summary a retrospective study assessed the short and long-term outcomes of patients undergoing self-expanding metal stents (sems) and bilateral self-expanding metal stents (sems) placement for complex hilar blocks.A total of 43 patients were included with a mean age of 54.9 years with 51.2% of females.Median charlson comorbidity index was 7 with 21 (48.8%) having underlying comorbidities, indicating a suspected 10-year survival rate of 0.01%.Technical success was 95.3% of patients and functional success was 95.1% of patients.On cholangiogram, 26 (60.4%) had bismuth type ii block, 12 (27.8%) had type iiia/b, and 5 (11.6%) had type iv block.One patient had delayed resolution of jaundice after stent placement and in another patient, mortality occurred within 30 days, which precluded the assessment of functional success.Normalization of bilirubin occurred in 35 patients who further received tumor-directed therapy.Complications were managed conservatively.The median hospitalization days were five days (2¿31 days) and the median stent patency was 137 days (8¿790 days).The median overall survival was 153 days.Thus, the study concluded that endoscopic bilateral sems in complex malignant hilar obstruction has good outcomes in the form of technical success, functional success, and stent patency.Complications included post ercp pancreatitis in 6/43 (13.9%) patients, cholangitis was seen in 3/43 (6.9%) patients and post procedure hypertension in one patient (2.32%).Pancreatitis was mild in all cases.All complications were managed conservatively.Post-procedure 30-day mortality was seen in one patient due to pulmonary thromboembolism.Post-procedure hospitalization days was median five days (2¿31 days).Median stent patency was 137 days (range 8¿790 days, iqr 80¿214 days).Delayed re-intervention in the form of either ercp or ptbd for stent block was required in 4/43 patients (9.3%) after mean 295.7 days.Of those who needed reintervention, two patients had type ii block and two had type iii/iv block.No difference was seen in stent patency between those having type ii block or more advanced block (iii/iv) (p = 0.90).Median survival in our cohort was 153 days (range 8¿870 days; iqr 108¿234 days).Type of adverse events/number of patients: death (1, related to a pulmonary thromboembolism within 30 days of the procedure), death (42, median survival was 153 days (range 8¿870 days).This literature article requires 6 reports.The related patient identifiers are as follows: -(b)(6) (tjf-150) for all adverse events, -(b)(6) (tjf-q180v) for all adverse events, -(b)(6) (kd-v411m-0720) for all adverse events, -(b)(6) (tjf-150) for all deaths, -(b)(6) (tjf-q180v) for all deaths, -(b)(6) (kd-v411m-0720) for all deaths.This medical device report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17803228
Report Number9614641-2023-01381
Device Sequence Number15249697
Product Code KNS
UDI-Device Identifier04953170184017
UDI-Public04953170184017
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V411M-0720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2023
Supplement Date Received by Manufacturer11/23/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS G-240-2527A; OLYMPUS TJF-150; OLYMPUS TJF-Q180V
Outcome Attributed to Adverse Event Death;
Patient SexUnknown